Ask a doctor

Botox in Masseter - Now Saggy Cheeks

I am only 32, but since having botox in my masseter (and gaining half a stone) I seem to have developed saggy cheeks/jowls. My face looks flat and my eyes hollow, it seems all the volume has appeared in the jowl area. I have a slightly square bone structure (and quite a large face) but although the botox has reduced the hypertrohphy, my face does not have that upside down triangle shape that I was hoping to achieve. I thought about having sculptra but I have quite hollow eyes, any suggestions?

Doctor Answers (4)

Creating a smooth lid-cheek junction

+1

You may be a candidate to have the "hollow"ness of your eyes improved with a filler such as Restylane or Belotero.  One of the benefits of these two hyaluronic acids is that they are reversible should you not like the results.

Sculptra is not a great option for the under eyes because of the risk of nodularity, but does work great for global volume restoration in other areas of the face.    


Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 17 reviews

Botox for masseter muscle

+1

If your cheeks are lowered from the masseter injections with Botox, then you may be unhappy after Sculptra is done because the Botox will wear off in about 4 months and the Sculptra can make you look overcorrected. Try to be patient and see if the undesired result you have goes away with time.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox in masseter

+1

Some of the effects of Botox that you are describing are typical and before you start thinking about correcting with Sculptra (that does not wear off) you should see an injecting physician 

Purvisha Patel, MD
Germantown Dermatologist
5.0 out of 5 stars 3 reviews

You might also like...

Wait for Botox effects to wear off.

+1

Botox produces subtle effects and the appearance you describe is not likely attributable to th botox. It is difficult to picture the findings you are reporting and it would be best to see a physician. One advantage to using Botox is that if you don't like the result its effects will wear off by 5-6 months. Therefore I would wait before I did anything.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 41 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.